Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes recurrent mouth ulcers?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3809 Questions
Question
I am 63 years old. and have mouth ulcers. I have had them off an on since childhood. I have been told that they are viral, stress can cause them, hormones can cause them, and certain foods. Since they are considered viral, doctors will say let them run their course and I use silver nitrate and magic mouthwash. I have been told by some friends that there are antibiotics that you can take. I would just like a straight answer
Wed, 9 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Ivo Ditah 16 minutes later
Brief Answer:
There are no antibiotics for this!

Detailed Answer:
Hi,

I have reviewed your question fully. Oral sores are not caused by bacterial and antibiotics are really not needed for their treatment. Relieving measures to address pain and step up oral hygiene to prevent further infection is what is truly required. Antibiotics will not change the course of this infection and treatment outcome.

I hope this helps and guides. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor